Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

154 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Are there any interactions between Luvox and grapefruit juice?

Answered by
Dr.
Dr. Vipul Prajapati

Psychiatrist

Practicing since :2009

Answered : 850 Questions

default
Posted on Mon, 1 Sep 2014 in Medicines and Side Effects
Question: I take 25 mg of Luvox nightly. I have not taken today therefore last took 24 hours ago. Tonight i drank the raw, fresh juice of half a grapefruit. I learned afterwards that grapefruit and Luvox don't mix well. Am I at any risk of having taken 25 mg of Luvox 24 hours ago and drank the juice of half a grapefruit tonight? Thanks
doctor
Answered by Dr. Vipul Prajapati 21 minutes later
Brief Answer:
No need to Worry

Detailed Answer:
Hi dear,

Thank you for your query.

Not to worry about any interaction between Luvox tablet and grapefruit juice.

You are not at any risk for any side effects or any complication related to Luvox drug.

You can take 25mg of Luvox next day onward without any fear.

is there any problem you are having after drinking grape juice?

For your satisfaction you can consult your treating doctor once.

Awaiting your response.

Thank you
Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
default
Follow up: Dr. Vipul Prajapati 14 minutes later
I was told grapefruit allows much more to enter the bloodstream to a possible dangerous level. I feel fine...maybe a little woozy.
doctor
Answered by Dr. Vipul Prajapati 5 minutes later
Brief Answer:
no need to woory.

Detailed Answer:
Hi dear,

You are taking only 25 mg of Luvox and so not to worry that grape juice enter the blood stream to possible dangerous level.

little woozy may be due to your anxiety related to interaction between grape juice and Luvox.

it may cleared off with in a day..

Thank you
Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Anxiety

doctor1 MD

For the last 6 months I have been experiencing what feels like palpitations. I primarily feel these in my throat and it takes my breath away. I have had a complete Cardiology work up but they continue to occur and they are extremely scary. I am afraid my heart is just going to stop beating. I drink absolutely no caffeine and absolutely nothing with any kind of stimulants in it. I also have sharp pains in my chest every now and then and pain in my esophagus. I am worried there may be something wrong and the doctors are just missing it. These palpitations create so much anxiety when they occur so of course I sit and wait for another one to happen. Does anyone have any answers?

doctor1 MD

I have been experiencing chest discomfort and tingling in both arms. I had a bowel movement with a lot of mucus and white clumps in it. I am recovering from a pretty bad cold, and have suffered from anxiety in the past which caused the pains in my chest and arms before.

doctor1 MD

hello dr. i m from muslim communities .i m 25 yrs old faceing problem in upper section penis which is not cover as our religiouns it always get red by hand rubing for sex... it get stress mark which is very painfull.....plz give idea and medicine which is easly availabile in indian market

doctor1 MD

hi docter, my head, neck, hands, back and legs are itching all the time. Basically all over. have trouble sleeping lately like anxiety heart beats fast.. WHAT CAN THIS BE WORRIED. I was diagnosed with non hodgkins lymphoma 10 years ago. Do you think it has something to do with that?

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I just got a recall back from a mammogram app. I'm very scared, what could it be if not cancer?